MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 REVERSE HUMERAL SHELL M 36+0; SHOULDER IMPLANT - HUMERAL HEAD

DEPUY IRELAND - 3015516266 REVERSE HUMERAL SHELL M 36+0; SHOULDER IMPLANT - HUMERAL HEAD
Catalog Number 550000360
Medical Device Problem Codes Difficult to Insert (1316); Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon performed a reverse inhance total shoulder.At the end of the case, a 36+0 humeral shell was opened to match the medium (36) inhance stem that had already been implanted.The surgeon attempted to snap the shell onto the stem and could not get it to engage.An additional 36+0 inhance humeral shell was opened and snapped into place to complete the case.Prior to implanting the second humeral shell, the first shell was examined and it was found that the bottom of the shell and the inner ring appeared to be a different diameter than the 36+0 that was implanted.It is unknown if there was a surgical delay.Affected side: left shoulder.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary it was reported that the surgeon performed a reverse inhance total shoulder.At the end of the case a 36+0 humeral shell was opened to match the medium (36) inhance stem that had already been implanted.The surgeon attempted to snap the shell onto the stem and could not get it to engage.An additional 36+0 inhance humeral shell was opened and snapped into place to complete the case.Prior, to implanting the 2nd humeral shell, the first shell was examined and it was found that the bottom of the shell and the inner ring appeared to be a different diameter than the 36+0 that was implanted.The product is available to return for examination.The surgical delay is unknown.Photos were provided for review.See attachment re product complaint (b)(4) return - inhance reverse humeral shell m 36 +0.The photo investigation revealed nothing indicative of a device nonconformance.Furthermore, a device's dimensional and functionality issues cannot be assessed through a photo investigation.The overall complaint was not confirmed as the condition of the reverse humeral shell m 36+0 would not have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported that the surgeon performed a reverse inhance total shoulder.At the end of the case a 36+0 humeral shell was opened to match the medium (36) inhance stem that had already been implanted.The surgeon attempted to snap the shell onto the stem and could not get it to engage.An additional 36+0 inhance humeral shell was opened and snapped into place to complete the case.Prior, to implanting the 2nd humeral shell, the first shell was examined and it was found that the bottom of the shell and the inner ring appeared to be a different diameter than the 36+0 that was implanted.The product is available to return for examination.The surgical delay is unknown.The product was returned to j&j medtech orthopaedics for evaluation.Complaint unit was forwarded to warsaw site.Visual inspection of the returned device found that the reverse humeral shell m 36+0 appears to have a smaller diameter than expected.A manufacturing record evaluation was performed for the finished device product code: 550000360 lot number: 663152, and a manufacturing irregularity was identified.Manufacturing investigation found a lot commingle during the manufacturing process.The condition of the device has been addressed through the j&j medtech orthopedic quality management system.A dimensional inspection was performed and the reverse humeral shell m 36+0 did not meet drawing specifications.A functional test was not performed since the mating device was not returned, however, based on the dimensional issue, it is reasonable to conclude that the user was unable to assemble the mating device.The overall complaint was confirmed as the observed condition of the reverse humeral shell m 36+0 would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the condition of the device has been addressed through the j&j medtech orthopedic quality management system.H11 additional narrative: corrected: h3.

Brand Name
REVERSE HUMERAL SHELL M 36+0
Common Device Name
SHOULDER IMPLANT - HUMERAL HEAD
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22017653
Report Number1818910-2025-07787
Device Sequence Number13132716
Product Code PHX
UDI-Device Identifier10603295546986
UDI-Public(01)10603295546986(17)290630(10)663152
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550000360
Device Lot Number663152
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/03/2025
07/02/2025
07/22/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/24/2025
07/03/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REVERSE HUMERAL SHELL M 36+0
Patient Age76 YR
Patient SexMale